Alert archive / Louisiana / Flash Flood Watches in 2012
Flash Flood Watch 6, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood watch at Jul 21, 2012, 9:54 AM CDT for Lafayette Parish, Saint Landry Parish, Saint Martin Parish, Louisiana. It took effect at Jul 21, 2012, 10:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2012, 9:54 AM CDT (14:54 UTC)
- In effect from
- Jul 21, 2012, 10:00 AM CDT
- Expired
- Jul 21, 2012, 4:05 PM CDT
- In force
- 6 hr
- Issued by
- NWS Lake Charles, LA
- Flood severity
- None
Counties Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 129 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2570 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
353 WGUS64 KLCH 211454 FFALCH URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 954 AM CDT SAT JUL 21 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM CDT THIS EVENING... LAZ033-044-045-052>055-212300- /O.NEW.KLCH.FF.A.0006.120721T1500Z-120722T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ST. LANDRY-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN- INCLUDING THE CITIES OF...OPELOUSAS...EUNICE...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN... NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK... BAYOU VISTA...STEPHENSVILLE 954 AM CDT SAT JUL 21 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA AND SOUTHWEST LOUISIANA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL LOUISIANA...ST. LANDRY. IN SOUTH CENTRAL LOUISIANA...IBERIA...LAFAYETTE...LOWER ST. MARTIN... ST. MARY AND UPPER ST. MARTIN. IN SOUTHWEST LOUISIANA... VERMILION. * UNTIL 9 PM CDT THIS EVENING * DUE TO THE RECENT RAINS OVER SOUTH CENTRAL LOUISIANA WITH SOME LOCATIONS RECEIVING MORE THAN TEN INCHES OF RAINS AND WITH ADDITIONAL RAINS EXPECTED TO TRAIN ACROSS THE AREA TODAY. THIS WILL SETUP THE CONDITIONS WHERE FLASH FLOODING WILL BE POSSIBLE. AN ADDITIONAL THREE TO FIVE INCHES OF RAINFALL WILL BE POSSIBLE THROUGH THIS EVENING. * DEPENDING ON WHERE THE HEAVIER RAINFALL OCCURS...SMALL STREAMS AND BAYOUS MAY FLOOD. PONDING OF WATER IN LOW-LYING AND POOR DRAINAGE AREAS IS POSSIBLE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
1 follow-up statement
492 WGUS64 KLCH 212105 FFALCH FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 405 PM CDT SAT JUL 21 2012 ...FLASH FLOOD WATCH IS CANCELLED... .RAINS HAVE ENDED THIS EVENING AND WITH NO ADDITIONAL RAINFALL EXPECTED OVERNIGHT THE FLASH FLOOD WATCH HAS BEEN CANCELLED. LAZ033-044-045-052>055-212215- /O.CAN.KLCH.FF.A.0006.000000T0000Z-120722T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ST. LANDRY-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN- INCLUDING THE CITIES OF...OPELOUSAS...EUNICE...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN... NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK... BAYOU VISTA...STEPHENSVILLE 405 PM CDT SAT JUL 21 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA AND SOUTHWEST LOUISIANA HAS BEEN CANCELLED. RAINS HAVE MOVED OUT INTO THE GULF AND HEAVY RAINS HAVE ENDED OVER SOUTH CENTRAL LOUSIANA THIS EVENING. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood watch went out at Jul 21, 6:33 AM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jul 21, 6:33 AM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 633 AM CDT SAT JUL 21 2012 .DISCUSSION... FOR THE 21/12Z TAF ISSUANCE. && .AVIATION... PREVAILING VFR CONDITIONS TO BEGIN THIS FORECAST TAF PACKAGE. HOWEVER...SCATTERED NOCTURNAL SHOWERS HAVE DEVELOPED OVER SOUTHWEST MISSISSIPPI AND SOUTHEAST LOUISIANA. THIS ACTIVITY IS MOVING SOUTHWEST AND INTO SOUTH CENTRAL LOUISIANA. WILL PLACE VCSH AT KLCH/KLFT/KARA TO ACCOUNT FOR THIS UNTIL ABOUT MID-MORNING WHEN NOCTURNALS SHOULD DIMINISH. LEFT OVER MID AND UPPER LEVEL CONVECTIVE CLOUD COVER MAY HINDER DAYTIME HEATING SOME...WITH NEXT DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED DURING THE LATE AFTERNOON INTO EARLY EVENING HOURS. TRIED TO TIME THIS ACTIVITY WITH TEMPO GROUPS AT EACH TAF SITE. DUE TO THE EXPECTED LATE DEVELOPMENT OF THE ACTIVITY AND HIGH INSTABILITY...SOME OF THE STORMS AGAIN COULD PRODUCE STRONG GUSTY WINDS. RUA && .PREV DISCUSSION... /ISSUED 358 AM CDT SAT JUL 21 2012/ SYNOPSIS...MCS RESPONSIBLE FOR SOME STRONG TSTMS DURING THE LATE EVENING HAS MOVED OUT OVER THE GULF OFF THE UPPER TEXAS AND WESTERN LOUISIANA COASTS. HIGH PRESSURE AT THE SURFACE CONTINUES TO RIDGE IN FROM THE EAST OVER THE NORTHERN GULF WHILE A STATIONARY FRONTAL BOUNDARY REMAINS JUST NORTH OF THE ARKLATEX. PRECIP CHANCES WILL REMAIN ON THE HIGH SIDE OVER THE NEXT COUPLE OF DAYS AS AN EASTERLY WAVE OR INVERTED TROF DEVELOPS OUT OF A WEAKNESS IN THE UPPER LEVEL RIDGE. THIS WAVE OVER THE WESTERN GULF WILL HEAD WEST INTO SOUTH TEXAS, KEEPING OUR AREA IN A VERY MOIST SECTOR. SHORT TERM...WARMING AT H85 WITH UPPER SUBSIDENCE ON THE WESTERN SECTOR OF THE WAVE HAS THE POTENTIAL FOR PRODUCING WARMER THAN NORMAL TEMPS TODAY. THE BIG CAVEAT IS THE AMOUNT OF DEBRIS CLOUDS LEFT IN THE ATMOSPHERE AND THE AFTERNOON CONVECTION SUPPRESSING TEMPS. WILL GO WITH SUFFICIENT INSOLATION TO NUDGE TEMPS ABOVE GUIDANCE LEVELS AWAY FROM ACADIANA. SINCE DEW POINTS SHOULD BE INTO THE LOW 70S, THIS WILL RESULT IN POTENTIAL HEAT INDICES AROUND 105...BELOW ADVISORY THREHOLD OF 108 BUT ABOVE WHAT WE'VE BEEN ACCUSTOMED TO OVER THE LAST SEVERAL DAYS. STAYED CLOSE TO GUIDANCE POPS WHICH WILL MEAN SCATTERED TSTMS THIS AFTERNOON. LONG TERM...AFTER ANOTHER WET WEEKEND, WE SHOULD SEE A RECOVERY TOWARDS MORE TYPICAL POPS DURING THE WORK WEEK AS RIDGING BUILDS FROM THE SOUTHEASTERN STATES. SULTRY TEMPS THOUGH WITH RATHER HIGH HUMIDITIES WITH THAT ACTIVE SEABREEZE PATTERN AFTERNOON CONVECTION WITH A SOUTHERLY DEEP LEVEL FLOW CONTINUING OFF THE GULF. SWEENEY && .PRELIMINARY POINT TEMPS/POPS... KLCH 93 76 90 75 93 / 50 30 50 30 30 KBPT 94 75 88 76 93 / 40 20 40 30 30 KAEX 97 76 91 74 94 / 40 30 50 20 30 KLFT 91 78 86 73 92 / 50 40 50 20 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 21, 4:36 AM CDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 436 AM CDT SAT JUL 21 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 221000- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 436 AM CDT SAT JUL 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG HEATING WILL WORK ON A VERY MOIST AND CONDITIONALLY UNSTABLE ATMOSPHERE THIS AFTERNOON. SCATTERED AFTERNOON THUNDERSTORMS COULD BRIEFLY PULSE TO SEVERE LIMITS WITH LOCALLY HEAVY RAINFALL AND DOWN-BURST WINDS THE MAIN CONCERN. THERE REMAINS A SLIGHT RISK FOR SEVERE TSTMS. AFTER MIDNIGHT ANOTHER FLARE UP OF SCATTERED THUNDERSTORMS WILL BE POSSIBLE DUE TO COOLING OF CLOUD TOPS AND NOCTURNAL STORMS DEVELOPING OVER THE COASTAL WATERS AND MOVING INLAND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SIMILAR CONDITIONS WILL BE IN PLACE ON SUNDAY AS THE AREA WILL BE WITHIN A WET SECTOR OF AN INVERTED UPPER TROF HEADING WEST INTO TEXAS. THE COVERAGE OF AFTERNOON THUNDERSTORMS WILL BE OF A MORE TYPICAL VARIETY FOR SUMMERTIME DURING THE WEEK WITH AN ACTIVE SEA-BREEZE. .SPOTTER INFORMATION STATEMENT... SINCE NO ORGANIZED SEVERE ACTIVITY IS EXPECTED, NOT ANTICIPATING A NEED FOR SPOTTER ACTIVATION. GMZ430-432-435-450-452-455-470-472-475-221000- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 436 AM CDT SAT JUL 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED AFTERNOON THUNDERSTORMS AS A WAVE IN THE EASTERLIES MOVES TO OUR WEST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE EASTERLY WAVE WILL BE HEADING INTO TEXAS ON SUNDAY, KEEPING THE COASTAL WATERS IN THE MOIST SECTOR AND MAINTAINING SCATTERED THUNDERSTORM COVERAGE. AS WE GET INTO THE WORK WEEK, THUNDERSTORMS WILL DECREASE AS HIGH PRESSURE BUILDS IN. .SPOTTER INFORMATION STATEMENT... BARRING ANY ADDITIONAL CONVECTIVE COMPLEX DEVELOPMENT, NOT ANTICIPATING A NEED FOR SPOTTERS OUT OVER THE COASTAL WATERS. SWEENEY
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:06 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 39 min |
| Jul 20, 7:19 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 56 min |
| Jul 20, 8:13 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 62 min |
| Jul 20, 8:21 PM CDT | Special Weather Statement | LCH | Allen | 54 min |
| Jul 20, 9:01 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 44 min |
| Jul 20, 9:25 PM CDT | Special Weather Statement | LCH | Cameron | 65 min |
| Jul 20, 9:47 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu, Cameron | 43 min |
| Jul 20, 9:51 PM CDT | Special Marine Warning | LCH | 54 min | |
| Jul 20, 10:24 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 51 min |
| Jul 20, 10:30 PM CDT | Special Marine Warning | LCH | 60 min | |
| Jul 20, 10:34 PM CDT | Special Marine Warning | LCH | 56 min | |
| Jul 20, 11:32 PM CDT | Special Marine Warning | LCH | 58 min | |
| Jul 21, 12:18 PM CDT | Special Marine Warning | LCH | 57 min | |
| Jul 21, 1:10 PM CDT | Special Marine Warning | LCH | 2 hr | |
| Jul 21, 1:16 PM CDT | Special Weather Statement | LCH | Acadia, Allen, Jefferson Davis | 59 min |
| Jul 21, 1:49 PM CDT | Special Weather Statement | LCH | Acadia, Lafayette, Saint Martin | 56 min |
| Jul 21, 1:59 PM CDT | Special Weather Statement | LCH | Calcasieu, Jefferson Davis | 61 min |
| Jul 21, 2:10 PM CDT | Special Weather Statement | LCH | Cameron | 50 min |
| Jul 21, 2:36 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 54 min |
| Jul 21, 2:41 PM CDT | Special Weather Statement | LCH | Vermilion | 79 min |
| Jul 21, 2:48 PM CDT | Special Marine Warning | LCH | 117 min | |
| Jul 21, 3:19 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 41 min |
| Jul 21, 4:47 PM CDT | Special Marine Warning | LCH | 58 min |
Nearby
Flash Flood Watches in Louisiana, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.